Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 474, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 27, 2021, 10:08 PM EDT for King George County, Prince William County, Stafford County, Virginia; 4 counties in Maryland. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2021, 10:08 PM EDT (02:08 UTC)
- Expired
- Aug 27, 2021, 11:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD, King George County, VA, Prince William County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 76 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:10 PM EDT | TSTM WND DMG | 1 Wnw Bryantown, MD | TREES BLEW DOWN ON MD-5 LEONARDTOWN ROAD SOUTH OF MD-488 LA PLATA ROAD. |
| Aug 27, 10:22 PM EDT | TSTM WND DMG | Hughesville, MD | A TREE BLEW DOWN NEAR THE INTERSECTION OF MD-231 BURNT STORE ROAD AND OLD LEONARDTOWN ROAD. |
| Aug 27, 10:30 PM EDT | TSTM WND DMG | 2 W Charlotte Hall, MD | A TREE BLEW DOWN NEAR THE INTERSECTION OF MD-6 CHARLES STREET AND DUBOIS ROAD. A TREE BLEW DOWN NEAR THE INTERSECTION OF DUBOIS ROAD AND TRINITY CHURCH ROAD. |
| Aug 27, 10:36 PM EDT | TSTM WND DMG | 3 N Chaptico, MD | A TREE BLEW DOWN NEAR THE INTERSECTION OF ASHER ROAD AND COX DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS51 KLWX 280208
SVRLWX
MDC009-017-033-037-VAC099-153-179-280300-
/O.NEW.KLWX.SV.W.0474.210828T0208Z-210828T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
1008 PM EDT Fri Aug 27 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Marys County in southern Maryland...
Calvert County in southern Maryland...
Southeastern Prince Georges County in central Maryland...
Charles County in southern Maryland...
East central Stafford County in northern Virginia...
Northeastern King George County in central Virginia...
Southeastern Prince William County in northern Virginia...
* Until 1100 PM EDT.
* At 1008 PM EDT, severe thunderstorms were located along a line
extending from near Dunkirk to near Quantico, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Waldorf, La Plata, Chesapeake Beach, Dahlgren, Prince Frederick,
Nanjemoy Creek, Popes Creek, Hallowing Point, Breezy Point,
Sheridan Point, Port Tobacco River, Flag Harbor, Calvert Cliffs,
Golden Beach, Dunkirk, Saint Charles, Saint Leonard, Wicomico,
Huntingtown and Hughesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 7692 3843 7703 3843 7705 3841 7707
3841 7702 3827 7698 3826 7705 3835 7723
3836 7724 3837 7724 3850 7728 3839 7729
3846 7743 3872 7664 3868 7651 3852 7649
3844 7642
TIME...MOT...LOC 0208Z 296DEG 19KT 3867 7665 3847 7727
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM3 follow-up statements
167
WWUS51 KLWX 280230
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1030 PM EDT Fri Aug 27 2021
VAC153-179-280239-
/O.CAN.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
Stafford VA-Prince William VA-
1030 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STAFFORD AND
SOUTHEASTERN PRINCE WILLIAM COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3827 7692 3843 7702 3843 7705 3840 7707
3841 7703 3827 7698 3826 7705 3838 7717
3852 7698 3862 7680 3868 7651 3852 7649
3844 7642
TIME...MOT...LOC 0229Z 321DEG 19KT 3857 7652 3834 7701
$$
MDC009-017-033-037-VAC099-280300-
/O.CON.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
St. Marys MD-Calvert MD-Prince Georges MD-Charles MD-King George VA-
1030 PM EDT Fri Aug 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN ST. MARYS...CALVERT...SOUTHEASTERN PRINCE GEORGES...
SOUTHEASTERN CHARLES AND NORTHEASTERN KING GEORGE COUNTIES...
At 1029 PM EDT, severe thunderstorms were located along a line
extending from near Breezy Point to near Dahlgren, moving southeast
at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, La Plata, Chesapeake Beach, Dahlgren, Prince Frederick,
Nanjemoy Creek, Sheridan Point, Popes Creek, Hallowing Point, Breezy
Point, Port Tobacco River, Flag Harbor, Calvert Cliffs, Golden Beach,
Saint Leonard, Wicomico, Huntingtown, Hughesville, Baden and Long
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 7692 3843 7702 3843 7705 3840 7707
3841 7703 3827 7698 3826 7705 3838 7717
3852 7698 3862 7680 3868 7651 3852 7649
3844 7642
TIME...MOT...LOC 0229Z 321DEG 19KT 3857 7652 3834 7701
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ADS555
WWUS51 KLWX 280248
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1048 PM EDT Fri Aug 27 2021
MDC033-VAC099-280258-
/O.CAN.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
Prince Georges MD-King George VA-
1048 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE GEORGES
AND NORTHEASTERN KING GEORGE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3827 7692 3840 7700 3842 7690 3852 7667
3863 7651 3852 7649 3844 7642
TIME...MOT...LOC 0248Z 299DEG 18KT 3852 7647 3830 7690
$$
MDC009-017-037-280300-
/O.CON.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
St. Marys MD-Calvert MD-Charles MD-
1048 PM EDT Fri Aug 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN ST. MARYS...CENTRAL CALVERT AND SOUTHEASTERN CHARLES
COUNTIES...
At 1048 PM EDT, severe thunderstorms were located along a line
extending from near Flag Harbor to near Wicomico River, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Prince Frederick, Sheridan Point, Popes Creek, Hallowing Point,
Breezy Point, Flag Harbor, Calvert Cliffs, Golden Beach, Saint
Leonard, Wicomico, Long Beach, Mechanicsville, Charlotte Hall,
Calvert Beach, Benedict, Port Republic, Issue, Tompkinsville,
Chaptico and Sandgates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3827 7692 3840 7700 3842 7690 3852 7667
3863 7651 3852 7649 3844 7642
TIME...MOT...LOC 0248Z 299DEG 18KT 3852 7647 3830 7690
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ADS551
WWUS51 KLWX 280257
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1057 PM EDT Fri Aug 27 2021
MDC009-017-037-280306-
/O.EXP.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
St. Marys MD-Calvert MD-Charles MD-
1057 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARYS...
CENTRAL CALVERT AND SOUTHEASTERN CHARLES COUNTIES WILL EXPIRE AT 1100
PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.
LAT...LON 3827 7692 3840 7700 3842 7690 3852 7667
3863 7651 3852 7649 3844 7642
TIME...MOT...LOC 0256Z 296DEG 19KT 3850 7642 3828 7685
$$
ADSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:17 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 27, 9:17 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 917 PM EDT Fri Aug 27 2021 .SYNOPSIS... A weak frontal boundary will linger nearby through the end of the weekend. As a result, chances for afternoon and evening showers and thunderstorms will continue. Hot and humid conditions are expected to continue through early next week. However cooler conditions are slated for the middle and latter portions of next week. Remnants of Ida could enhance showers and thunderstorms during the middle to later part of next week. && .NEAR TERM /THROUGH SATURDAY/... Shower and thunderstorm activity continue to dissipate this evening. Shortwave advection is now mostly concentrated across eastern MD into NJ where most of the convective activity is occurring. However there are some additional cells over Prince William-Prince Georges down through Charles and Calvert CO. Otherwise, drier conditions are slated across the area this evening, other than a few remnant showers across northeastern MD. Mostly dry conditions are slated for the remaining of the overnight hours, with patchy fog developing mainly after midnight. Upper level ridging persists across much of the Mid Atlantic as high pressure continues to remain stationary across the Carolinas. While high pressure will remain the dominant weather feature, weak shortwave advection will traverse along the ridge axis. Given the continued heat and humidity, the combination of instability and weak forcing will yield continued chances for afternoon/early evening showers and thunderstorms throughout much of the weekend. A backdoor boundary will sink southwestward from NJ across northeastern MD late Saturday morning, which is likely to keep temperatures lower across that portion of the CWA. Elsewhere, hot and humid conditions continue with temperatures in the low 90s for most. Chances for showers and thunderstorms elevate once again during the afternoon and evening hours but appear to be more concentrated mainly west of the Blue Ridge where forcing would be better. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Any convection should wane and end by the late evening hours with mostly dry conditions expected overnight. Muggy and warm once again with overnight lows in the mid 70s across the metro areas and upper 60s elsewhere. Upper level high will become more concentrated over the Tennessee Valley Sunday which will result in a more NW flow aloft across our CWA. Thus while shower/thunderstorm chances will remain elevated, think the downsloping component will help cap convective potential somewhat. There is also still some question to where the aforementioned backdoor boundary will linger and will that help initiate convection. Thus have maintained more widespread PoPs for Sunday. Upper 80s expected mainly north of I-66 and US-50 with upper 90s elsewhere; cooler along the higher terrain. && .LONG TERM /MONDAY THROUGH FRIDAY/... The upper-level ridge will start to break down on Monday across the southeast US, while a trough moves east out of the Midwest. The stalled frontal boundary will still be close to the CWA Monday into Tuesday. Several disturbances will ride along the front through Midweek providing the forcing for greater coverage of showers and thunderstorms at times. There will be weak flow and ample moisture, so isolated flash flooding appears to be the primary threat. The potential for at least isolated severe thunderstorms is also possible, though confidence remains low due to subtle mesoscale features not yet resolved. By midweek, attention will be turned to the remnants of what is now Hurricane Ida (please consult hurricanes.gov for the latest forecast from NHC). The current NHC forecast has Hurricane Ida making landfall along the Gulf Coast region and then being steered northeast by the trough that will be moving through the Ohio Valley. This brings the remnants of Ida in the vicinity of the Mid Atlantic by the middle of next week. With a stalled frontal boundary nearby, an influx of tropical moisture to an airmass with preceding anomalous moisture, and the trough providing additional ascent for precipitation, there could be an elevated flood/flash flood risk across parts of the Mid Atlantic, including parts of the local region. The exact track of the remnants of Ida and other aforementioned features will determine the exact timing, amounts, and locations of the associated rainfall, so please monitor the latest forecast for updates. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Mainly VFR conditions are expected this evening as shower and thunderstorm activity diminish. Patchy fog is expected overnight across the CWA. However, some MVFR VSBYs are expected over IAD, CHO, and MRB mainly after 06Z through 12Z. While VFR conditions are likely for most of the terminals throughout much of the day Saturday, a backdoor boundary will seep southwestward across BWI and MTN by late AM. Latest guidance continues to hint at prolonged MVFR CIGs across those two terminals. However confidence remains low in regards to how long CIGs will remain MVFR. Elsewhere, renewed chances for afternoon/early evening showers and storms will arise. Highest confidence for any impacts to the terminals are across CHO and MRB where guidance paints the best potential for CIG/VSBY restrictions from TSRA development. Convection is expected to wane by the late evening hours with additional patchy fog developing. Mostly VFR conditions return Sunday, albeit chances for showers/thunderstorms will continue for the afternoon/evening hours. Flight restrictions are possible at times Monday and Tuesday due to showers and thunderstorms in the area due to a stalled frontal boundary over the Mid Atlantic. && .MARINE... Convection is expected to end across the waters by late this evening. A weak backdoor boundary will cross the northern portion of the bay by tomorrow afternoon. Guidance shows a slight uptick in winds across the bay through Saturday evening but should remain sub-SCA. No major marine hazards are expected through the weekend aside from any thunderstorms that may prompt the issuance of SMWs. Winds will remain below SCA criteria for the majority of Monday and Tuesday. However, showers and thunderstorms could result in gusty winds prompting SMWs or MWSs during the afternoon and evening both days. && .TIDES/COASTAL FLOODING... Tides should remain mainly below action stage over the next few days with the exception of Annapolis and DC. Otherwise, no tidal flooding is expected. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...SOUZA NEAR TERM...SOUZA SHORT TERM...SOUZA LONG TERM...CPB AVIATION...SOUZA/CPB MARINE...SOUZA/CPB TIDES/COASTAL FLOODING...SOUZA
Hazardous weather outlook, Aug 27, 9:47 PM EDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 947 PM EDT Fri Aug 27 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-290200- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 947 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight Isolated severe storms are possible through late tonight. Isolated instances of flash flooding are also possible in slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Saturday afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-290200- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 947 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Saturday afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-290200- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 947 PM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Saturday afternoon and evening.
In the hours before
Local storm report, Aug 27, 8:30 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 1 N SILVER SPRING 39.02N 77.05W
08/27/2021 MONTGOMERY MD EMERGENCY MNGR
TREE DOWN ON THE 2000 BLOCK OF CLARK PLACE
&&
EVENT NUMBER LWX2105669
ADMLocal storm report, Aug 27, 8:32 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
832 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 2 WNW GARRETT PARK 39.04N 77.12W
08/27/2021 MONTGOMERY MD EMERGENCY MNGR
POWERLINE WIRES DOWN ON THE 6000 BLOCK OF TILDEN LANE
&&
EVENT NUMBER LWX2105670
ADMLocal storm report, Aug 27, 8:33 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 NE FOUR CORNERS 39.03N 77.01W
08/27/2021 MONTGOMERY MD EMERGENCY MNGR
TREE DOWN AND POWERLINES DOWN ON THE 100 BLOCK OF
EASTMOOR DRIVE
&&
EVENT NUMBER LWX2105671
ADMLocal storm report, Aug 27, 8:34 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 SE COLESVILLE 39.08N 76.99W
08/27/2021 MONTGOMERY MD EMERGENCY MNGR
TREE DOWN AND POWERLINE WIRES DOWN ON THE 1000 BLOCK OF
MIMOSA LANE
&&
EVENT NUMBER LWX2105672
ADMLocal storm report, Aug 27, 8:35 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 1 ESE EMMITSBURG 39.70N 77.31W
08/27/2021 FREDERICK MD DEPT OF HIGHWAYS
TREE DOWN ON US-15
&&
EVENT NUMBER LWX2105673
ADMLocal storm report, Aug 27, 8:36 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 SE CAPE ST. CLAIRE 39.02N 76.41W
08/27/2021 ANNE ARUNDEL MD DEPT OF HIGHWAYS
TREE DOWN ON WESTBOUND US-50 AND US-301
&&
EVENT NUMBER LWX2105674
ADMThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:12 PM EDT | Special Marine Warning | LWX | 80 min | |
| Aug 27, 9:35 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 40 min |
| Aug 27, 9:37 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 27, 9:50 PM EDT | Special Marine Warning | LWX | 85 min | |
| Aug 27, 10:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 27, 10:52 PM EDT | Special Marine Warning | LWX | 53 min | |
| Aug 27, 11:13 PM EDT | Special Marine Warning | LWX | 41 min | |
| Aug 27, 11:57 PM EDT | Special Marine Warning | LWX | 43 min | |
| Aug 28, 12:34 AM EDT | Special Marine Warning | LWX | 17 min | |
| Aug 28, 9:44 AM EDT | Small Craft Advisory | LWX | 12 hr | |
| Aug 28, 3:12 PM EDT | Flash Flood Watch | LWX | Greene, Madison, Page, Rappahannock, Rockingham, Warren | 7 hr |
| Aug 28, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 25 min |
| Aug 28, 5:04 PM EDT | Severe Thunderstorm Warning | LWX | Clarke | 41 min |
| Aug 28, 5:08 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 22 min |
| Aug 28, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Warren | 35 min |
| Aug 28, 5:37 PM EDT | Areal Flood Warning | LWX | Warren | 3 hr |
| Aug 28, 6:03 PM EDT | Flash Flood Warning | LWX | Rappahannock | 2 hr |
| Aug 28, 6:24 PM EDT | Severe Thunderstorm Warning | LWX | Rappahannock | 34 min |
| Aug 28, 6:37 PM EDT | Flash Flood Warning | LWX | Fauquier, Rappahannock | 113 min |
| Aug 28, 6:39 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 33 min |
| Aug 28, 6:55 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park | 33 min |
| Aug 28, 7:09 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison | 38 min |
| Aug 28, 7:17 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 43 min |
| Aug 28, 7:18 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 42 min |
| Aug 28, 7:24 PM EDT | Areal Flood Warning | LWX | Rockingham | 3 hr |
| Aug 28, 7:32 PM EDT | Areal Flood Warning | LWX | Shenandoah | 3 hr |
| Aug 28, 7:33 PM EDT | Areal Flood Warning | LWX | Rockingham, Shenandoah | 3 hr |
| Aug 28, 7:34 PM EDT | Areal Flood Warning | LWX | Rockingham, City of Harrisonburg | 3 hr |
| Aug 28, 7:37 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 53 min |
| Aug 28, 7:42 PM EDT | Flash Flood Warning | LWX | Rockingham | 104 min |
| Aug 28, 7:43 PM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 103 min |
| Aug 28, 7:44 PM EDT | Flash Flood Warning | LWX | Rockingham, City of Harrisonburg | 103 min |
| Aug 28, 7:46 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Page, Rockingham, Shenandoah, City of Harrisonburg | 44 min |
| Aug 28, 7:50 PM EDT | Areal Flood Warning | LWX | Culpeper, Madison, Rappahannock | 3 hr |
| Aug 28, 4:20 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 40 min |
| Aug 28, 4:24 PM EDT | Areal Flood Warning | LWX | Allegany | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.